Arkansas, 2011Tornadoes and Flash Flooding in Arkansas, April 25, 2011
April 25, 2011 · NWS SHV · 15 events in 6 counties and zones
A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere. The combination of strong shear, good instability along with an upper level disturbance moving across the southern plains resulted in an outbreak of strong to severe thunderstorms. Some of these storms produced large hail, damaging thunderstorm wind gusts and isolated tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 3:52 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 25, 3:52 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT MON APR 25 2011
.DISCUSSION...
QUICK UPDATE TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH #199 VALID
UNTIL 16Z. CONECTION ACROSS SOUTHEAST OKLAHOMA AND NORTH CENTRAL/
NORTHEAST TEXAS SHOWS LITTLE SIGNS OF WEAKENING AS THEY MOVE EAST
NEAR 50 MPH THIS MORNING. DAMAGING WIND AND LARGE HAIL WILL BE THE
MAIN THREAT WITH THIS ACTIVITY EARLY THIS MORNING. SOME
UNCERTAINITY EXITS AS TO JUST HOW FAR EAST THIS ACTIVITY WILL MAKE
IT BEFORE WEAKENING. MORE SUSTANTIAL SEVERE WEATHER THREAT INCLUDING
TORNADOES WILL LIKELY BE LATER TODAY.
UPDATED ZONES AND WCN HAS ALREADY BEEN SENT. NO OTHER CHANGES
ATTM.
13
&&
.PREV DISCUSSION... /ISSUED 319 AM CDT MON APR 25 2011/
DISCUSSION...
SEVERE THUNDERSTORM WATCH #198 CURRENTLY IN EFFECT FOR OUR WEST
AND NORTHWESTERN ZONES UNTIL 5 AM MAY HAVE TO BE EXTENDED LOCALLY
IF THE CURRENT NORTH TEXAS CONVECTION CAN HOLD TOGETHER AS IT
MOVES EAST. ASSUMING THAT IT DOES HOLD TOGETHER...DISTANT SPEED
TOOL HAS IT MOVING INTO OUR NE TX COUNTIES CLOSE TO 10Z SO THIS
WILL NEED TO BE A LAST MINUTE CALL. OTHERWISE...CONVECTION WHICH
MOVED THROUGH SW AR EARLIER THIS MORNING HAS MOVED TO OUR NORTH
AND EAST BUT A STRONG REMNANT OUTFLOW BOUNDARY REMAINS ACROSS OUR
NORTHERN ZONES FROM NEAR CLARKSVILLE TEXAS ONTO NEAR CAMDEN
ARKANSAS. THIS WILL BE A FAVORABLE BOUNDARY FOR ADDITIONAL
CONVECTION TO FIRE ON A LITTLE LATER THIS MORNING. STRONG PRESSURE
GRADIENT IN PLACE ONCE AGAIN TODAY AND FOR THIS REASON...WILL NEED
TO HOIST A LAKE WIND ADVISORY FOR OUR ENTIRE REGION RUNNING IT
INTO THE EVENING HOURS.
MESOSCALE ANALYSIS SHOWING OUR PERSISTENT STALLED FRONTAL BOUNDARY
EXTENDING FROM NORTH OF ABI...DFW AND PRX TEXAS...TO SOUTH OF FSM
ONTO NEAR LIT AS OF 07Z. DO NOT FEEL LIKE THIS BOUNDARY WILL MAKE
ANY FURTHER SOUTHWARD PROGRESS TODAY BUT AS THE FIRST IN A SERIES
OF UPPER LEVEL DISTURBANCES MOVES OUT OF THE OK/TX PNHDL AND INTO
THE MIDDLE RED RIVER VALLEY THIS AFTERNOON...CONVECTION SHOULD
ERUPT ALONG AND AHEAD OF A STRONG DRYLINE WHICH SHOULD MOVE OUT OF
WEST TEXAS TODAY...TAKING UP A POSITION ALONG OR JUST EAST OF THE
I-35 CORRIDOR BY 00Z. FRONT SHOULD THEN FIND ITS FEET AND MOVE TO
NEAR THE I-30 CORRIDOR OF NE TX INTO SW AR BY 12Z TUE. MODELS HAVE
BEEN PERSISTENT AT THE DEVELOPMENT OF A STRONG 850MB THETAE RIDGE
ACROSS NE TX...EXTREME NW LA INTO SE OK AND SW AR BY LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS AND THIS WILL BE THE FAVORED
AREA FOR STRONG TO SEVERE TRAINING CONVECTION. SPC DAY ONE OUTLOOK
HAS MUCH OF OUR NW AND NORTHERN ZONES IN A MODERATE RISK FOR
SEVERE CONVECTION TODAY/TONIGHT WITH OUR REMAINING COUNTIES/
PARISHES IN A SLIGHT RISK. THIS IS WARRANTED GIVEN THE STRONG
DEEP LAYER SHEAR IN PLACE...LARGE 700-500MB LAPSE RATES AND
EXPECTED MODERATE TO EXTREME INSTABILITY EXPECTED DOWNSTREAM OF
THE DRYLINE. STRONG LOW LEVEL SRH VALUES IN THE 0-1KM AND 0-3KM
LAYERS SUGGEST THE POTENTIAL FOR ROTATING STORMS THIS AFTERNOON
AND OVERNIGHT ACROSS THE MODERATE RISK AREA.
A SECOND SHORTWAVE WILL DIVE INTO THE UPPER LEVEL TROUGH JUST TO
OUR WEST ON TUESDAY WITH THE POTENTIAL ONCE AGAIN FOR STRONG TO
SEVERE THUNDERSTORMS ACROSS OUR ENTIRE REGION. DEPENDING UPON JUST
HOW MUCH STORM TRAINING WE SEE TODAY THROUGH TONIGHT ACROSS SE
OK/SW AR...ADDITIONAL HEAVY RAINFALL APPEARS LIKELY TUESDAY INTO
TUESDAY NIGHT ACROSS OUR NORTHERN ZONES AND A FLASH FLOOD WATCH
MAY BE NEEDED FOR AT LEAST OUR SW AR COUNTIES ON TUESDAY. WILL
ALLOW THE DAY SHIFT TO MAKE THIS CALL WITH STILL SOME UNCERTAINTY
ON JUST WHERE THIS TRAINING WILL TAKE PLACE. SEVERE CONVECTIVE
PARAMETERS ARE ONCE AGAIN IN PLACE FOR TUESDAY INTO TUESDAY NIGHT
WITH A THREAT FOR HAIL...DAMAGING WIND GUSTS AND TORNADOES.
THE UPPER LEVEL TROUGH FINALLY GETS SHUNTED EAST OF THE REGION
DURING THE DAY WEDNESDAY...WITH A STRONG COLD FRONT PUSHING ALL
CONVECTION EAST OF THE REGION WEDNESDAY AFTERNOON. DRIER/COOLER
AIRMASS FUNNELS INTO THE REGION THROUGH THE END OF THE WORK WEEK
BUT THIS WILL BE TEMPORARY AS MEDIUM RANGE PROGS ARE CONSISTENT
WITH SOUTHWEST FLOW ALOFT COMMENCING ACROSS THE SOUTHERN
PLAINS/LOWER MISS VALLEY LATE FRIDAY INTO SATURDAY. THERE ARE
LARGE DISCREPANCIES CONCERNING TIMING AND DEPTH OF OUR NEXT
WEATHER MAKER NEXT WEEKEND. THE ECMWF IS MUCH SLOWER AND DEEPER
WITH THE TROUGH...WITH MUCH MORE OF A SEVERE WEATHER THREAT SUNDAY
INTO MONDAY OF NEXT WEEK COMPARED TO THE SHALLOWER AND FASTER GFS
SOLUTION. TRIED TO SHOW A BLEND THIS FAR OUT IN THE FORECAST WITH
CHANCE POPS SUNDAY INTO MONDAY OF NEXT WEEK.
PRELIMS TO FOLLOW...13.
AVIATION...
CONCERNING THE ARKLATEX...FRONTAL BOUNDARY EXTENDING NEWD FROM SFC
LOW MOVG EAST ALONG RED RIVER VALLEY...BRINGING INCREASING CHANCES
OF SHOWERS AND TSTMS TO REGION BY LATER TODAY...MAINLY AFTER 18Z.
CURRENTLY THESE STORMS ARE DEVELOPING WEST OF DFW...AND MAY HOLD
TOGETHER AS THEY MOVE TOWARDS NE TX. SSW WINDS ONCE AGAIN 15 TO
20KTS AFTER 16Z FOR MOST OF AREA...INCREASING AT MLU AND ELD
TERMINALS BY AROUND 21Z. MORNING LOW MVFR CLOUDS ONCE AGAIN
INCREASING BEFORE DAYBREAK TODAY. CONVECTION MAY DIMINISH AFTER 06Z
TUE...BEFORE MAIN TROUGH BRINGS MORE HEAVY RAIN AND STG TSTMS BACK
INTO REGION TUE NIGHT...AFTER END OF CURRENT TAF CYCLE.
/VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 71 84 68 78 / 60 70 60 60 40
MLU 89 71 85 69 81 / 40 70 60 60 50
DEQ 81 62 75 58 69 / 80 80 70 70 60
TXK 84 66 79 65 73 / 70 80 70 70 50
ELD 86 67 81 66 75 / 60 80 70 70 50
TYR 87 67 83 65 75 / 70 70 60 60 40
GGG 87 69 82 66 77 / 70 70 60 60 40
LFK 88 72 87 69 81 / 40 50 50 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13/99Hazardous weather outlook, Apr 25, 3:27 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 AM CDT MON APR 25 2011
ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-251900-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
427 AM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS EARLY AS THIS
MORNING ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS AND NORTHWEST LOUISIANA. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREAT WITH THE CONVECTION THIS MORNING AS IT MOVES
OUT OF NORTH CENTRAL TEXAS AND SOUTH CENTRAL OKLAHOMA. BY THIS
AFTERNOON...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL
AS NORTHWEST LOUISIANA WITH A HEIGHTENED THREAT FOR TORNADOES
NEAR AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS
TREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS NORTH
CENTRAL LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS EVENING THROUGH THE
OVERNIGHT HOURS WITH THE RISK OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL
WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE
POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL
CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY
ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE
THUNDERSTORM ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO
TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF
WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION.
LAZ010>014-017>022-TXZ149>153-165>167-251900-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
427 AM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS
IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT.
SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL
DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY
FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING...
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
COMPLETELY RULED OUT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE
GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE
GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD
BE MOVING THROUGH THE REGION ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH
TUESDAY NIGHT.
13
In the hours before
Local storm report, Apr 24, 11:52 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 10 N DIERKS 34.27N 94.02W
04/24/2011 HOWARD AR EMERGENCY MNGR
TREES DOWN AND DAMAGE TO A ROOF ON A RESIDENCE JUST SOUTH
OF ATHENS OFF HWY 84.
&&
25Local storm report, Apr 25, 12:18 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 10 N DIERKS 34.27N 94.02W
04/24/2011 HOWARD AR EMERGENCY MNGR
RESIDENCE HALF DESTROYED NEAR INTERSECTION 278 AND HWY
84.
&&
25Local storm report, Apr 25, 12:19 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 10 N DIERKS 34.27N 94.02W
04/24/2011 HOWARD AR EMERGENCY MNGR
TREES DOWN AND DAMAGE TO A ROOF ON A RESIDENCE JUST SOUTH
OF ATHENS OFF HWY 84.
&&
MBERRYLocal storm report, Apr 25, 1:06 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 10 N DIERKS 34.27N 94.02W
04/24/2011 HOWARD AR EMERGENCY MNGR
TREES REPORTED DOWN AT INDIAN CREEK ROAD...NEAR UMPIRE.
&&
20Local storm report, Apr 25, 5:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG IDABEL 33.90N 94.82W
04/25/2011 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN IN IDABEL.
&&
MBERRYEvent by event
9 thunderstorm wind, 3 tornado, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Sevier
- When
- April 25, 5:45 AM CST
- Where
- Sevier County, 0.9 mi NW of Horatio
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -94.360
Powerlines were downed from strong thunderstorm wind gusts resulting in wide spread power outages.
Thunderstorm Wind, Little River
- When
- April 25, 6:05 AM CST
- Where
- Little River County, 0.69 mi N of Wilton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.740, -94.150
A tree was downed in the Wilton, Arkansas community.
Thunderstorm Wind, Howard
- When
- April 25, 6:20 AM CST
- Where
- Howard County, 0.69 mi N of Mineral Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.880, -93.920
A tree was downed along Hwy. 27 near the Saline River.
Tornado, Hempstead
- When
- April 25, 8:05 AM CST to 8:13 AM CST
- Where
- Hempstead County, 1.39 mi ENE of Fulton to 2.15 mi SW of Hope Muni Arpt
- Rating
- EF0
- Path length
- 7.58 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.630, -93.799
The NWS conducted a storm survey in southwest Hempstead County and concluded that the damage was the result of an EF0 tornado. The tornado first touched down just northeast of Fulton, Arkansas along Hwy. 195 where several pine trees were snapped in a pine thicket. The tornado was at its widest point at this time, approximately 100 yards wide near Hwy. 195. The storm then continued on an east northeast trajectory snapping trees as it crossed CR 10. The storm then lifted just to the west of CR 15. Estimated wind speeds were 75-80 mph.
Thunderstorm Wind, Hempstead
- When
- April 25, 8:15 AM CST
- Where
- Hempstead County, Washington
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -93.680
Trees were downed between the Washington and Oakhaven communities.
Tornado, Little River
- When
- April 25, 4:37 PM CST to 4:38 PM CST
- Where
- Little River County, 3.67 mi N of Jewell to 4.96 mi NNE of Jewell
- Rating
- EF0
- Path length
- 1.76 mi
- Path width
- 70 yd
- Continued into
- Sevier, Ar (SHV)
- Reported by
- NWS Storm Survey
- Coordinates
- 33.903, -94.411
Multiple trees were snapped along a 7 mile track just south and east of Horatio, Arkansas. A tornado touched down 4 miles southwest of Horatio along state Hwy. 41. The tornado continued northeast, ending 3 miles east northeast of Horatio on Hwy. 24. Damage consisted mainly of trees being snapped and uprooted. Winds were estimated at 75-85 mph. This tornado continued into Sevier County, Arkansas.
Tornado, Sevier
- When
- April 25, 4:38 PM CST to 4:45 PM CST
- Where
- Sevier County, 0.41 mi SW of Neal Spgs to 0.54 mi N of Walnut Spgs
- Rating
- EF0
- Path length
- 5.61 mi
- Path width
- 70 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.916, -94.385
This was a continuation of the tornado that moved out of Little River County and into Sevier County, Arkansas. Multiple trees were snapped along a 7 mile track just south and east of Horatio, Arkansas. A tornado touched down 4 miles southwest of Horatio along state Hwy. 41. The tornado continued northeast, ending 3 miles east northeast of Horatio on Hwy. 24. Damage consisted mainly of trees being snapped and uprooted. Winds were estimated at 75-85 mph.
Thunderstorm Wind, Hempstead
- When
- April 25, 5:17 PM CST
- Where
- Hempstead County, 0.9 mi NW of Bingen
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.980, -93.790
The National Weather Service conducted a storm survey in the northern part of Hempstead County and determined that the damage was consistent with severe thunderstorm wind gusts near 80 mph. Damage was very sporadic and a tornado track could not be found. Damage consisted of several scattered trees uprooted and/or snapped near the community of Bingen. There were also several trees downed across the northern third of the county associated with a large bow echo and straight line wind gusts.
Thunderstorm Wind, Hempstead
- When
- April 25, 5:27 PM CST
- Where
- Hempstead County, 0.9 mi SE of Doyle
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -93.760
Trees were downed onto CR. 27 near the intersection of CR. 33.
Flash Flood, Sevier
- When
- April 25, 5:34 PM CST to 8:45 PM CST
- Where
- Sevier County, 1.33 mi E of Central to 3.85 mi ESE of Avon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.903, -94.227
Several County Roads were flooded and impassable within Sevier County.
Thunderstorm Wind, Little River
- When
- April 25, 5:55 PM CST
- Where
- Little River County, 0.58 mi E of Ogden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.580, -94.040
Storm spotters estimated 60 mph winds which downed trees across Hwy. 71 south completely blocking the roadway.
Flash Flood, Howard
- When
- April 25, 6:57 PM CST to 8:45 PM CST
- Where
- Howard County, 1.57 mi SE of Schaal to 1.94 mi E of Buck Range
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.802, -93.933
Numerous roads were closed throughout the county of numerous roads closed.
Thunderstorm Wind, Lafayette
- When
- April 25, 7:17 PM CST
- Where
- Lafayette County, 0.69 mi S of Stamps
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -93.500
State Police relayed a report of 60 to 70 mph winds in Stamps, Arkansas.
Thunderstorm Wind, Union
- When
- April 25, 9:27 PM CST
- Where
- Union County, 3.47 mi E of El Dorado
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -92.610
Large tree limbs were blown down by the EMS Station.
Hail, Union
- When
- April 25, 9:27 PM CST
- Where
- Union County, 3.47 mi E of El Dorado
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -92.610
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Hail in Kentucky, April 25 to 26, 2011$4.2 million · EF3 · 17 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in New York, April 25 to 27, 2011$10 million · EF1 · 38 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Tornadoes and Flash Flood in Texas, April 25, 20111 injured · $1.2 million · EF1 · 23 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290019, 290020, 290021, 290024, 290022, 290043, 290047, 290050, 290052, 290048, 290058, 290057, 290059, 290072, 290073.